Format

Send to

Choose Destination
See comment in PubMed Commons below
J Laryngol Otol. 2013 Apr;127(4):423-5. doi: 10.1017/S0022215112003210. Epub 2013 Feb 4.

Fatal cutaneous anthrax in a heroin user.

Author information

1
Medical School, University of Leicester, UK.

Abstract

BACKGROUND AND OBJECTIVE:

Cutaneous anthrax usually has a mortality rate of less than 1 per cent. However, since December 2009 there have been more than 13 deaths in the UK due to anthrax-contaminated heroin. We therefore wish to raise clinical awareness of this treatable disease.

CASE REPORT:

We describe the case of a heroin user with an equivocal presentation of cellulitis in the neck. Within 36 hours, this led to death due to cutaneous anthrax.

CONCLUSION:

Whilst cutaneous anthrax remains rare, this case report aims to raise awareness of the fact that the symptoms and signs of this condition in intravenous drug users may not always fit the typical picture.

PMID:
23374534
DOI:
10.1017/S0022215112003210
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Cambridge University Press
    Loading ...
    Support Center